Alert archive / Oklahoma / Flash Flood Warnings in 2010
Flash Flood Warning 40, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 8, 2010, 4:39 PM CDT for Cherokee County, Delaware County, Mayes County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2010, 4:39 PM CDT (21:39 UTC)
- Expired
- Jul 8, 2010, 7:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cherokee County, OK, Delaware County, OK, Mayes County, OK
The radar
The Tulsa radar (KINX), 80 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1497 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
536
WGUS54 KTSA 082139
FFWTSA
OKC021-041-097-090045-
/O.NEW.KTSA.FF.W.0040.100708T2139Z-100709T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
439 PM CDT THU JUL 8 2010
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA
DELAWARE COUNTY IN NORTHEAST OKLAHOMA
EASTERN MAYES COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 745 PM CDT
* AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 17 MILES
NORTHEAST OF JAY TO 3 MILES WEST OF ROSE...MOVING NORTHEAST AT 5
MPH. RADAR INDICATES THAT OVER INCHES OF RAIN HAS ALREADY FALLEN
IN SOUTHWEST DELAWARE COUNTY. ANOTHER 2 OR 3 INCHES WILL BE
POSSIBLE THROUGH 745 PM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...ZENA AND ROSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROADWAY REMEMBER...TURN AROUND DON'T DROWN. IT
ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES TWO FEET OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3667 9462 3650 9461 3637 9460 3616 9483
3615 9527 3668 9463
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:47 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 8, 2:47 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
247 PM CDT THU JUL 8 2010
.DISCUSSION...
CONTINUED SHORT TERM FLOOD THREAT IS THE PRIMARY CONCERN FOR THIS
FORECAST PACKAGE. TROPICAL AIRMASS REMAINS ATOP EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS...WITH PRECIPITABLE WATER VALUES CONTINUING
TO BE IN EXCESS OF 2 INCHES /PER MODEL ANALYSES AND 12Z RAOB
SUITE/. CURRENT 88D MOSAIC SHOWS A WIDESPREAD AREA OF
SHOWERS/SCATTERED STORMS EXTENDING FROM NEAR THE ABILENE AREA IN
TEXAS NORTHEASTWARD THROUGH SOUTH CENTRAL OKLAHOMA AND INTO EAST
CENTRAL OKLAHOMA...WITH MORE SCATTERED DEVELOPMENT TO THE
NORTHWEST OF THIS LINE. THESE ARE LARGELY ALONG THE AXIS OF
MAXIMUM PRECIPITABLE WATER AND ALONG A PREFRONTAL TROUGH. MOVEMENT
HAS BEEN LARGELY PARALLEL TO THE LINE...AND THEREFORE...TRAINING
OF STORMS HAS AND IS LIKELY TO CONTINUE TO OCCUR...LEADING TO
NARROW CORRIDORS OF HIGH PRECIPITATION AMOUNTS. RAINFALL RATES IN
THE DEEPEST CORES HAVE BEEN IN THE 1 TO 2 INCH PER HOUR
RANGE...WITH ISOLATED LOCATIONS SEEING 3 INCH PER HOUR RATES. THE
HIGHEST IMPACT AREA DURING THE REMAINDER OF THE AFTERNOON AND
THROUGH THE OVERNIGHT WILL BE ALONG AND SOUTH OF THE INTERSTATE 44
CORRIDOR...ALTHOUGH ISOLATED FLOODING COULD STILL OCCUR ACROSS THE
REMAINDER OF NORTHEAST OKLAHOMA ESPECIALLY SINCE THAT AREA HAS
SEEN A LOT OF RAIN DURING THE LAST SEVERAL DAYS. WILL GO AHEAD AND
LEAVE ALL COUNTIES IN THE FLOOD WATCHING...ALTHOUGH THE EVENING
OR MID SHIFT MAY BE ABLE TO BEGIN TRIMMING THE NORTHWEST EDGE OF
THE WATCH LATER TODAY OR TONIGHT.
OVERNIGHT LOW TEMPERATURES WILL BE A LITTLE TRICKY TONIGHT WITH
SLIGHTLY COOLER AND DRIER AIR EXPECTED TO SINK TOWARD NORTHEAST
OKLAHOMA TOWARD MORNING. STILL THINK THAT MOST OF THE AREA WILL
SEE LOWS ABOVE THE GUIDANCE VALUES...ESPECIALLY WITH DEW POINTS
RUNNING IN THE LOW TO MID 70S AREAWIDE. THE BARTLESVILLE AREA WILL
BE THE MOST LIKELY TO SEE TEMPERATURES DROP BELOW 70 TONIGHT...AND
THAT WILL HINGE ON HOW QUICKLY THINGS CAN DRY OUT.
THE PRECIP CHANCES WILL CONTINUE TO BE SHUNTED TO THE SOUTH
TOMORROW AND INTO THE WEEKEND...WITH SOUTHEAST OKLAHOMA MOST
LIKELY TO SEE CONTINUED RAINFALL. AFTERNOON TEMPERATURES WILL WARM
TO SEASONAL LEVELS OVER THE WEEKEND.
STORM CHANCES WILL INCREASE AGAIN AS A DISTURBANCE APPROACHES FROM
THE NORTH. THIS SHOULD NOT HAVE THE TROPICAL MOISTURE TO WORK
WITH...AND THEREFORE...WILL NOT HAVE AS GREAT A FLOODING
POTENTIAL. TEMPERATURES NEXT WEEK WILL REMAIN AT SEASONAL
LEVELS...BUT DO NOT THINK THAT HIGHS WILL WARM AS MUCH AS THE MEX
GUIDANCE SHOWS DUE TO THE SATURATED GROUNDS FROM THIS PROLONGED
RAIN EVENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 74 84 70 91 / 80 60 20 10
FSM 76 83 71 91 / 80 80 30 20
MLC 75 83 69 90 / 90 70 30 20
BVO 69 85 66 89 / 60 50 10 10
FYV 71 80 64 85 / 90 70 30 20
BYV 71 79 64 86 / 90 70 20 10
MKO 73 81 69 89 / 90 80 20 20
MIO 72 85 66 89 / 80 50 20 10
F10 72 81 69 89 / 90 70 20 20
HHW 74 85 71 91 / 70 70 30 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 4 PM FRIDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLOOD WATCH UNTIL 4 PM FRIDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...07
LONG TERM....22Hazardous weather outlook, Jul 8, 1:13 PM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 113 PM CDT THU JUL 8 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT THU JUL 8 2010 ...HEAVY RAINFALL LIKELY THROUGH FRIDAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. FLASH FLOOD. RISK...ELEVATED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS... HIGHEST THREAT SOUTH OF INTERSTATE 44. ONSET...ONGOING. HEAVY RAIN. RISK...ELEVATED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS... HIGHEST THREAT SOUTH OF INTERSTATE 44. ONSET...ONGOING. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...SOUTH OF INTERSTATE 44. DISCUSSION... A VERY MOIST TROPICAL AIRMASS REMAINS IN PLACE OVER THE ENTIRE AREA THIS AFTERNOON...WITH A COLD FRONT PUSHING SOUTH THROUGH THE AREA. THIS WILL CAUSE HEAVY RAINFALL WITH AN ELEVATED FLASH FLOOD THREAT THROUGH THIS EVENING...PARTICULARLY IN AREAS SOUTH OF INTERSTATE 44 WHERE WIDESPREAD 1 TO 3 INCH AMOUNTS ARE LIKELY...WITH SIGNIFICANTLY HIGHER TOTALS POSSIBLE IN LOCALIZED AREAS. FARTHER NORTH...THE HEAVY RAIN WILL BE LESS WIDESPREAD... HOWEVER ISOLATED AMOUNTS UP TO 3 INCHES CAN BE EXPECTED. AREAS THAT HAVE RECEIVED HEAVY RAINFALL OVER THE PAST 48 HOURS WILL BE ESPECIALLY PRONE TO FLASH FLOODING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED...HOWEVER EMERGENCY MANAGERS SHOULD CONTINUE TO CLOSELY MONITOR ADDITIONAL FLOOD RELATED PRODUCTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THE THREAT OF HEAVY RAINFALL AND FLASH FLOODING WILL CONTINUE THROUGH FRIDAY...WITH THE LOCATION OF THE HEAVIEST RAINFALL LIKELY SHIFTING MORE INTO SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. RIVER FLOODING WILL BE POSSIBLE AS WELL. RAIN AND THUNDERSTORM CHANCES WILL LESSEN SOME OVER THE WEEKEND BEFORE INCREASING AGAIN EARLY NEXT WEEK AS ANOTHER FRONTAL BOUNDARY MOVES INTO THE AREA FROM THE NORTH. TEMPERATURES WILL RETURN TO MORE SEASONABLE LEVELS BY THE MIDDLE OF NEXT WEEK...WITH AFTERNOON HEAT INDICES POSSIBLY EXCEEDING 100 DEGREES BY WEDNESDAY. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS SHOULD CONTINUE TO CLOSELY MONITOR ADDITIONAL FLOOD RELATED PRODUCTS INTO THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Jul 8, 2:40 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
240 PM CDT THU JUL 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD SUMMERS 35.98N 94.49W
07/08/2010 WASHINGTON AR POST OFFICE
WATER OVER RURAL ROADS OUTSIDE OF SUMMERS. MAIL CARRIER
COULD NOT DELIVER MAIL TO SOME AREAS.
&&
SAASpecial weather statement, Jul 8, 4:21 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
421 PM CDT THU JUL 8 2010
OKZ060-082230-
TULSA OK-
421 PM CDT THU JUL 8 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL TULSA
AT 417 PM CDT...THUNDERSTORMS PRODUCING EXTREMELY HEAVY RAIN WERE
LOCATED ALONG A LINE EXTENDING FROM NEAR OWASSO...THROUGH DOWNTOWN
TULSA...TO NEAR GLENPOOL. THESE STORMS WERE REMAINING NEARLY
STATIONARY.
REPORTS OF WATER COVERED ROADWAYS HAVE ALREADY BEEN RECEIVED FROM
THESE RAINS...AND ADDITIONAL REPORTS HAVE RAINFALL RATES NEAR 3
INCHES PER HOUR CURRENTLY UNDERWAY. THIS HEAVY RAIN AND CONTINUED
SLOW MOVEMENT WILL RESULT IN WIDESPREAD WATER IMPACTS ACROSS THE
TULSA METROPOLITAN AREA...INCLUDING FLOODED UNDERPASSES AND LOW
WATER CROSSINGS. THIS WILL ALSO OCCUR DURING THE UPCOMING RUSH HOUR
MAKING TRAVEL HAZARDOUS...AND MOTORISTS ARE URGED TO DELAY TRAVEL IF
POSSIBLE UNTIL THE WATER RECEDES.
LAT...LON 3623 9581 3622 9582 3617 9582 3617 9577
3601 9576 3594 9603 3597 9603 3619 9601
3624 9582
TIME...MOT...LOC 2117Z 272DEG 2KT 3622 9584 3595 9598The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:25 PM CDT | Special Weather Statement | TSA | McIntosh | 50 min |
| Jul 7, 10:28 PM CDT | Areal Flood Advisory | TSA | McIntosh, Muskogee, Wagoner | 2 hr |
| Jul 8, 12:54 AM CDT | Areal Flood Advisory | TSA | Cherokee, Muskogee, Wagoner | 111 min |
| Jul 8, 2:46 AM CDT | Areal Flood Advisory | TSA | Creek, Tulsa | 119 min |
| Jul 8, 4:36 AM CDT | Areal Flood Advisory | TSA | Creek, Tulsa | 114 min |
| Jul 8, 12:26 PM CDT | Flash Flood Warning | TSA | Adair | 4 hr |
| Jul 8, 12:50 PM CDT | Flash Flood Warning | TSA | Haskell, Muskogee, Sequoyah | 4 hr |
| Jul 8, 1:27 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, Pittsburg | 3 hr |
| Jul 8, 2:45 PM CDT | Flash Flood Warning | TSA | Cherokee, Muskogee | 117 min |
| Jul 8, 2:55 PM CDT | Flash Flood Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee, Wagoner | 3 hr |
| Jul 8, 3:09 PM CDT | Flash Flood Warning | TSA | Creek, Muskogee, Osage, Rogers, Tulsa, Wagoner | 4 hr |
| Jul 8, 3:27 PM CDT | Flash Flood Warning | TSA | Adair | 88 min |
| Jul 8, 3:36 PM CDT | Flash Flood Warning | TSA | Cherokee, Mayes, Muskogee, Wagoner | 4 hr |
| Jul 8, 4:21 PM CDT | Special Weather Statement | TSA | Tulsa | 69 min |
| Jul 8, 4:30 PM CDT | Flash Flood Warning | TSA | LeFlore, Sequoyah | 3 hr |
| Jul 8, 5:39 PM CDT | Flash Flood Warning | TSA | Craig, Delaware, Mayes, Ottawa, Rogers | 3 hr |
| Jul 8, 6:07 PM CDT | Areal Flood Advisory | TSA | Choctaw | 2 hr |
| Jul 8, 6:39 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee, Washington | 2 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.